Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Wilmington, OH

May 11, 20155 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 5:25 PM EDT for 5 counties in Ohio. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 5:25 PM EDT (21:25 UTC)
Expired
May 11, 2015, 6:30 PM EDT
In force
65 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:53 PM EDTTSTM WND DMG1 Ese Sugar Grove, OHSEVERAL TREES DOWN. TIME ESTIMATED FROM RADAR.
May 11, 6:05 PM EDTTSTM WND GST 60Logan, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:14 PM EDTTornado WatchSPC7 hr
May 11, 2:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS51 KILN 112125
SVRILN
OHC045-073-129-131-141-112230-
/O.NEW.KILN.SV.W.0065.150511T2125Z-150511T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROSS COUNTY IN SOUTHWEST OHIO...
  NORTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
  EASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  HOCKING COUNTY IN CENTRAL OHIO...
  FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 522 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM PICKERINGTON TO TARLTON TO OMEGA...MOVING
  EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  BALTIMORE...
  LANCASTER...
  HOCKING HILLS STATE PARK...
  BREMEN...
  LOGAN...

IN ADDITION...LAURELVILLE...ADELPHI...RICHMOND DALE...LONDONDERRY...
CARROLL...US ROUTE 22 AT STATE ROUTE 159...LINN AND CLEARPORT ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3909 8279 3909 8296
      3959 8285 3980 8286 3979 8283 3983 8280
      3994 8281 3992 8246 3984 8247 3983 8239
      3975 8240 3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2125Z 276DEG 24KT 3985 8273 3958 8273
          3912 8285

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
239 
WWUS51 KILN 112148
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT MON MAY 11 2015

OHC129-112159-
/O.CAN.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
PICKAWAY OH-
548 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKAWAY COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3909 8279 3909 8296
      3957 8267 3972 8262 3993 8256 3992 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3960 8237 3956 8217
TIME...MOT...LOC 2149Z 276DEG 24KT 3983 8252 3956 8252
          3909 8281

$$

OHC045-073-131-141-112230-
/O.CON.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-PIKE OH-ROSS OH-
548 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ROSS...NORTHEASTERN PIKE...HOCKING AND EASTERN
FAIRFIELD COUNTIES...

AT 546 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM THURSTON TO ROCKBRIDGE TO LINN...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HOCKING HILLS STATE PARK...BREMEN AND LOGAN.

IN ADDITION...FAIRFIELD BEACH...NORTH BERNE...HIDEAWAY HILLS...
ENTERPRISE...LAKE LOGAN STATE PARK...WEST RUSHVILLE...RUSHVILLE AND
ILESBORO ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3909 8279 3909 8296
      3957 8267 3972 8262 3993 8256 3992 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3960 8237 3956 8217
TIME...MOT...LOC 2149Z 276DEG 24KT 3983 8252 3956 8252
          3909 8281

HAIL...1.00IN
WIND...60MPH

$$
816 
WWUS51 KILN 112202
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT MON MAY 11 2015

OHC131-141-112212-
/O.CAN.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
PIKE OH-ROSS OH-
602 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3956 8259 3971 8256
      3984 8252 3984 8247 3983 8239 3975 8240
      3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2202Z 276DEG 24KT 3982 8241 3955 8241
          3936 8252

$$

OHC045-073-112230-
/O.CON.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-
602 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HOCKING AND EASTERN FAIRFIELD COUNTIES...

AT 600 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM RUSHVILLE TO LOGAN TO HOCKING
HILLS STATE PARK...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LOGAN.

IN ADDITION...ILESBORO...UNION FURNACE...HAYDENVILLE...STARR AND
CARBON HILL ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3956 8259 3971 8256
      3984 8252 3984 8247 3983 8239 3975 8240
      3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2202Z 276DEG 24KT 3982 8241 3955 8241
          3936 8252

HAIL...1.00IN
WIND...60MPH

$$
768 
WWUS51 KILN 112224
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
624 PM EDT MON MAY 11 2015

OHC045-073-112234-
/O.EXP.KILN.SV.W.0065.000000T0000Z-150511T2230Z/
FAIRFIELD OH-HOCKING OH-
624 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR HOCKING AND EASTERN FAIRFIELD
COUNTIES WILL EXPIRE AT 630 PM EDT...

THE STORMS WERE MOVING OUT OF THE WARNED AREA...THEREFORE THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE JUST BEHIND THESE 
STORMS. 

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3946 8218 3947 8227 3938 8229 3939 8250
      3937 8252 3936 8274 3956 8259 3971 8256
      3984 8252 3984 8247 3983 8239 3975 8240
      3974 8236 3960 8237 3956 8217
TIME...MOT...LOC 2224Z 276DEG 24KT 3980 8222 3953 8222
          3934 8233

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 11, 1:58 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT MON MAY 11 2015

.SYNOPSIS...
SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND
SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH
THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER
AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN
FORECAST AREA.

CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW
DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF
GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN
KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN
THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND
AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS
LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW
HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE
APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW
(ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS
AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL
EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST
AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM.

THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF
ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT
COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED.
OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH
SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND
EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT
IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT
GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A
LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME
BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY
LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY.
INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE
MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO
EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S
ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER
HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID
TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND
1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY
MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS
THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN
PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS
YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN
FROM THE WEST.

THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND
LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND
SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS
(ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE
LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA
REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF
STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR
PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN
THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR
SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW
CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN
CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS
PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR
0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND
ESPECIALLY WITH ANY DISCRETE STORMS).

STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL
TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY
03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND
MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION
HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN
MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE
NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER
60S ARE EXPECTED IN THE SOUTHEAST.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE
EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE
GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF
THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS
ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS
BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT
THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S.
WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE
AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS
POSSIBLE.

THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY
NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY
DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL
NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE
OF DROPPING TO AROUND 40 DEGREES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE
MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM
FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT
LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY
WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND.
THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS
AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE
NORMAL.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN
THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW
HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A
4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN
WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT
THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE
GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS
WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH
HAVE THE POTENTIAL TO MISS THE AIRPORTS.

GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT
OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER
SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK
CLEARING IS EXPECTED OVERNIGHT.

COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN
SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE
TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER
SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE
MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE
DAY TUESDAY.

OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EDT MON MAY 11 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
907 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE
AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO
THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS
DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF
THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS
WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND
POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT
WILL BE GREATEST BETWEEN 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 11, 4:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT MON MAY 11 2015

OHZ026-044-045-112130-
HARDIN OH-LOGAN OH-UNION OH-
455 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...EASTERN
LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 530 PM EDT...

AT 453 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
JERUSALEM...MOVING NORTHEAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN COUNTIES...
INCLUDING NORTHWOOD...RUSHSYLVANIA...WEST MANSFIELD...BIG SPRINGS...
RIDGEWAY...BYHALIA...MOUNT VICTORY...MENTZER...PFEIFFER AND HEPBURN.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4071 8344 4068 8341 4051 8341 4051 8333
      4028 8369 4041 8385
Local storm report, May 11, 5:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 NW SARDINIA           39.02N 83.82W
05/11/2015                   BROWN              OH   LAW ENFORCEMENT

            ROOF RIPPED OFF CHUCH IN SARDINIA. NUMEROUS TREES DOWN
            WITH STRUCTURAL DAMAGE BECAUSE OF FALLEN TREES.

&&

KCASSADY
Local storm report, May 11, 5:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     KCMH PORT COLUMBUS APT  40.00N 82.89W
05/11/2015  M59 MPH          FRANKLIN           OH   ASOS

&&

KCASSADY
Local storm report, May 11, 5:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LIBERTY                 39.63N 84.93W
05/11/2015                   UNION              IN   PUBLIC

            OUTDOOR BARN AND STORAGE STRUCTURE SEVERELY DAMAGED.

&&

KCASSADY
Local storm report, May 11, 5:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     GROVE CITY              39.87N 83.07W
05/11/2015                   FRANKLIN           OH   AMATEUR RADIO

            FOUR INCH LIMB BROKEN OFF TREE AND SIDING BLOWN OFF
            HOUSE.

&&
Local storm report, May 11, 5:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     9 S HILLSBORO           39.07N 83.61W
05/11/2015                   HIGHLAND           OH   PUBLIC

            A BARN DAMAGED AND TREES WERE DOWNED.

&&

MPADGETT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:49 AM EDTSpecial Weather StatementILNMiami26 min
May 11, 1:12 PM EDTSpecial Weather StatementILNAdams33 min
May 11, 2:06 PM EDTSpecial Weather StatementILNHocking24 min
May 11, 2:20 PM EDTSpecial Weather StatementILNMercer25 min
May 11, 2:28 PM EDTSpecial Weather StatementILNButler, Preble32 min
May 11, 2:31 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble29 min
May 11, 2:39 PM EDTSpecial Weather StatementILNAuglaize, Darke, Miami, Shelby36 min
May 11, 2:47 PM EDTSpecial Weather StatementILNClermont28 min
May 11, 2:50 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton40 min
May 11, 2:54 PM EDTSevere Thunderstorm WarningILNDarke, Montgomery, Preble51 min
May 11, 3:00 PM EDTSpecial Weather StatementILNLicking30 min
May 11, 3:10 PM EDTSpecial Weather StatementILNAuglaize, Miami, Shelby35 min
May 11, 3:27 PM EDTSpecial Weather StatementILNClinton, Highland, Warren33 min
May 11, 3:30 PM EDTSpecial Weather StatementILNMercer30 min
May 11, 3:35 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Warren40 min
May 11, 3:35 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer29 min
May 11, 3:38 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami37 min
May 11, 3:43 PM EDTSpecial Weather StatementILNButler32 min
May 11, 3:43 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble, Shelby37 min
May 11, 3:44 PM EDTSpecial Weather StatementILNHardin31 min
May 11, 4:01 PM EDTSpecial Weather StatementILNBrown29 min
May 11, 4:09 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland38 min
May 11, 4:14 PM EDTSpecial Weather StatementILNFayette, Madison, Ross31 min
May 11, 4:25 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike50 min
May 11, 4:30 PM EDTSpecial Weather StatementILNDelaware30 min
May 11, 4:34 PM EDTSevere Thunderstorm WarningILNAdams, Scioto41 min
May 11, 4:34 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Pickaway41 min
May 11, 4:40 PM EDTSpecial Weather StatementILNPickaway, Ross35 min
May 11, 4:51 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Pike, Ross39 min
May 11, 4:53 PM EDTTornado WarningILNFranklin, Licking24 min
May 11, 4:55 PM EDTSpecial Weather StatementILNLogan35 min
May 11, 4:58 PM EDTSevere Thunderstorm WarningILNFairfield, Licking62 min
May 11, 5:03 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto42 min
May 11, 5:13 PM EDTSevere Thunderstorm WarningILNScioto23 min
May 11, 5:53 PM EDTSpecial Weather StatementILNScioto37 min
May 11, 5:59 PM EDTSpecial Weather StatementILNLicking31 min
May 11, 6:06 PM EDTSpecial Weather StatementILNClark, Greene24 min
May 11, 6:52 PM EDTSpecial Weather StatementILNMadison38 min
May 11, 7:13 PM EDTSpecial Weather StatementILNDelaware32 min
May 11, 7:36 PM EDTSpecial Weather StatementILNFranklin24 min
May 11, 7:52 PM EDTSpecial Weather StatementILNClermont23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.